Texas, 2004Flood in Texas, June 29, 2004
June 29, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 2:40 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 29, 2:40 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT TUE JUN 29 2004
.DISCUSSION...
S TX REMAINS SETUP FOR ADDITIONAL HEAVY RAINFALL FOR THE NEXT
36-48 HOURS WITH THE POSSIBILITY OF LESSENING RAIN CHCS FROM THE
WEST BY LATE WEDNESDAY OR THURSDAY. S TX CONTS TO BE ON THE NW
PERIPHERY OF A RIDGE OVER THE GLFMEX...KEEPING A MID LEVEL TAP OF
TROPICAL MOISTURE ACROSS S TX FROM MEXICO. S/W ENERGY IS BEING
EJECTED ACRS NRN MEXICO INTO SOUTHWEST TX AROUND THE BASE OF AN UPR
TROF OVR CA/BAJA. SEE NO REASON NOT TO EXTEND THE CURRENT FLOOD WATCH
THRU WED AFTN FOR THE ENTIRE CWA GIVEN THIS SCENARIO.
CURRENT GFS/ECMWF MODEL TRENDS INDICATE THE GULF RDG TO BUILD
WESTWARD WITH TIME AND PUSHING THE MONSOON WEST TO THE SW CONUS.
THE GFS IS A BIT FASTER/STRONGER IN BUILDING THE RDG INTO THE SRN
ROCKIES THAN THE ECMWF SO HAVE KEPT CHC POPS INTO THU...HOWEVER BY
THE 4TH OF JULY WEEKEND INTO EARLY NEXT WEEK...EITHER MODEL SHOWS A
MUCH DRIER WX PATTERN...EXCEPT FOR THE POSSIBILITY OF NWLY FLOW MCSS
SKIRTING THE NERN CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 88 72 88 72 / 70 50 60 40
AUSTIN BERGSTROM INTL AIRPORT 88 71 87 71 / 70 50 60 40
DEL RIO INTL AIRPORT 89 72 89 74 / 60 50 60 40
SAN ANTONIO INTL AIRPORT 88 73 87 73 / 60 50 60 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
ALL AREAS THRU 4 PM WEDNESDAY.
&&
01/11/JB
Hazardous weather outlook, Jun 29, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 5:01 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 AM FLASH FLOOD VANDERPOOL 29.74N 99.55W
06/29/2004 BANDERA TX LAW ENFORCEMENT
TWO FEET OF WATER OVER THE ROAD ON HIGHWAY 187.
&&
DCLocal storm report, Jun 29, 6:21 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
721 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0606 AM FLASH FLOOD GARNER STATE PARK 29.57N 99.74W
06/29/2004 UVALDE TX LAW ENFORCEMENT
12 FEET OF WATER IN GARNER STATE PARK.
&&
DCLocal storm report, Jun 29, 7:26 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0746 AM FLASH FLOOD 3 NW MEDINA 29.83N 99.29W
06/29/2004 BANDERA TX LAW ENFORCEMENT
HIGHWAY 2107 NORTHWEST OF HIGHWAY 16 CLOSED.
&&
DCFlood, Uvalde
- When
- June 29, 8:00 AM CST to 9:00 PM CST
- Where
- Uvalde forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.357, -99.762 (the zone’s center; the record gives no point)
The Frio River below the Dry Frio near Uvalde crested at 22.06 feet on June 29 at 1300CST, where flood stage is 12 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409810.